Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 8, 2024, 8:20 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2024, 8:20 PM CDT (01:20 UTC)
- Expired
- May 8, 2024, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 185 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:40 PM CDT | TSTM WND DMG | 10 Nne Detroit, TX | Trees reported down on CR 2235 near Bagwell. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:27 PM CDT | Tornado Watch | SPC | 9 hr |
| May 8, 2:18 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3996 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 10.0
The text
As transmitted.
910
WFUS54 KSHV 090120
TORSHV
OKC089-TXC387-090200-
/O.NEW.KSHV.TO.W.0015.240509T0120Z-240509T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
820 PM CDT Wed May 8 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern McCurtain County in southeastern Oklahoma...
Northwestern Red River County in northeastern Texas...
* Until 900 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Blossom, or 14 miles northeast of
Paris, moving east at 40 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Manchester around 830 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Negley, Silver City, Detroit, Albion, Woodland, and Annona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3385 9531 3389 9493 3358 9489 3363 9531
TIME...MOT...LOC 0119Z 262DEG 36KT 3376 9533
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
261 follow-up statement
043
WWUS54 KSHV 090142
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
842 PM CDT Wed May 8 2024
OKC089-090152-
/O.CAN.KSHV.TO.W.0015.000000T0000Z-240509T0200Z/
McCurtain OK-
842 PM CDT Wed May 8 2024
...THE TORNADO WARNING FOR SOUTHWESTERN MCCURTAIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma. A Tornado Watch also remains in effect until 1000 PM CDT
for northeastern Texas.
&&
LAT...LON 3380 9520 3382 9495 3381 9495 3381 9492
3378 9492 3358 9489 3366 9521
TIME...MOT...LOC 0142Z 262DEG 36KT 3379 9505
$$
TXC387-090200-
/O.CON.KSHV.TO.W.0015.000000T0000Z-240509T0200Z/
Red River TX-
842 PM CDT Wed May 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
RED RIVER COUNTY...
At 842 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Manchester, or 12 miles north of Clarksville, moving
east at 40 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Red River County, including the following locations... Negley
and Annona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3380 9520 3382 9495 3381 9495 3381 9492
3378 9492 3358 9489 3366 9521
TIME...MOT...LOC 0142Z 262DEG 36KT 3379 9505
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 6:42 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 8, 6:42 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 642 PM CDT Wed May 8 2024 ...New AVIATION... .SHORT TERM... (This evening through Thursday Night) Issued at 339 PM CDT Wed May 8 2024 Active weather will continue across the Four State Region through the rest of the week. A slow-moving frontal boundary will keep the atmosphere disturbed (and environmentally conducive) enough to instigate multiple rounds of severe weather in the next 48 hours, including tonight and tomorrow afternoon/evening. Severe thunderstorms will produce risks predominantly for large hail and damaging winds, but a few tornadoes cannot be ruled out. As of 3:15 PM, SPC has issued downstream Tornado Watches into the ArkLaTex accordingly through 10 PM. Otherwise, temperatures will remain above average with maximums in the lower 90s/lower 70s. /16/ && .LONG TERM... (Friday through next Tuesday) Issued at 339 PM CDT Wed May 8 2024 Quieter weather briefly returns through the weekend before precipitation chances are reintroduced early next week. Quasi- zonal flow aloft will allow for a mid-level trough to drift eastward across the Four Corners into the Southern Plains. This trough, in combination with ridging shifting further east across the Mississippi River, will maintain enhanced southerly flow and moisture through most of early next week. Precipitation chances will remain through the same time period as a result. /16/ && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Wed May 8 2024 Widespread haze originating from Mexico and Central America will result in some instances of MVFR visibilities at the start of the period. A complex of strong to severe convection is expected to enter portions of Southeast Oklahoma and Northeast Texas around 09/02z before moving southeast affecting most TAF sites. The storms should begin to rapidly weaken after midnight local time, so convection was not mentioned at KMLU or KLFK. Low clouds are expected to rapidly develop after the storms dissipate resulting in widespread IFR/LIFR flight conditions. A slow improvement is expected after daybreak Thursday, but VFR conditions should return to most sites by 09/18z. More strong to severe thunderstorms are anticipated to affect Southeast Oklahoma and East Texas, potentially affecting KTYR, near the end of this TAF cycle. CN && .PRELIMINARY POINT TEMPS/POPS... SHV 72 90 67 83 / 40 30 50 0 MLU 71 90 65 81 / 30 20 60 0 DEQ 63 86 58 80 / 60 30 30 0 TXK 69 87 62 81 / 70 30 40 0 ELD 67 86 61 80 / 60 20 40 0 TYR 71 88 65 82 / 40 40 40 0 GGG 71 88 65 82 / 40 30 50 0 LFK 73 92 67 84 / 10 30 40 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....16 AVIATION...09
Hazardous weather outlook, May 8, 3:44 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 344 PM CDT Wed May 8 2024 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-092045- Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 344 PM CDT Wed May 8 2024 ...TORNADO WATCH 210 IN EFFECT UNTIL 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase this afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 092045- Hempstead-Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster- Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 344 PM CDT Wed May 8 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Isolated to scattered showers and thunderstorms, some possibly severe, are expected to increase Wednesday afternoon and evening over East Texas, Southwest Arkansas, and Southeast Oklahoma, ahead of a weak cold front and associated upper level disturbance. Storms are expected to diminish late over northwest Louisiana. Hail, damaging wind, and the chance for a tornado or two will all be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional showers and thunderstorms should redevelop Thursday afternoon and evening near the slow moving front, with the severe weather threat for damaging winds over the region all possible over these areas. This will diminish Thursday night as the front shifts south of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. 16
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 54 min |
| May 8, 8:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 48 min |
| May 8, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Wood | 66 min |
| May 8, 9:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 43 min |
| May 8, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| May 8, 10:19 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus, Upshur, Wood | 56 min |
| May 8, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| May 8, 10:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 42 min |
| May 8, 11:26 PM CDT | Special Weather Statement | SHV | Marion | 49 min |
| May 9, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 44 min |
| May 9, 12:34 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 28 min |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 55 min |
| May 9, 4:59 PM CDT | Tornado Warning | SHV | Franklin, Red River, Titus | 29 min |
| May 9, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 21 min |
Nearby
Tornado Warnings in Texas, 2024Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.